Alert archive / Louisiana / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Oct 22, 2007, 5:43 PM CDT for Pearl River County, Mississippi; Saint Tammany Parish, Washington Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2007, 5:43 PM CDT (22:43 UTC)
- Expired
- Oct 22, 2007, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Saint Tammany Parish, LA, Washington Parish, LA, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 222245 FFWLIX LAC103-117-MSC109-230145- /O.NEW.KLIX.FF.W.0004.071022T2243Z-071023T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 543 PM CDT MON OCT 22 2007 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA... WASHINGTON PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITY OF BOGALUSA... PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI... * UNTIL 845 PM CDT * AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL THAT COULD PRODUCE FLASH FLOODING FROM NUMEROUS THUNDERSTORMS NEAR SUN TO NEAR VARNADO...MOVING NORTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CROSSROADS AND VARNADO ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3093 8982 3087 8957 3045 8988 3052 9010 TIME...MOT...LOC 2243Z 218DEG 27KT 3070 8985 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 5:37 PM CDT, 6 minutes earlier.
Area forecast discussion, Oct 22, 5:37 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
537 PM CDT MON OCT 22 2007
.UPDATE...
UPDATED ZONES TO INCLUDE TORNADO WATCH. NO OTHER CHANGES AT THIS
TIME.
&&
.PREV DISCUSSION... /ISSUED 409 PM CDT MON OCT 22 2007/
SHORT TERM...
THUSFAR...THINGS HAVE BEEN GOING ACCORDING TO FORECAST WITH
COPIOUS RAINS IMPACTING THE FORECAST AREA...PARTICULARLY ACROSS
THE METRO NEW ORLEANS AREA. THE THREAT STILL CONTINUES FOR AN
ADDITIONAL 2 TO 4 INCHES OF RAINFALL FROM A PRONOUNCED TROPICAL
PLUME THAT EXTENDS WELL INTO THE GULF OF MEXICO AND RECENTLY HAS
BEEN ENHANCED BY FRONTAL INTERACTION. THERE REMAINS A LARGE AND
PERSISTENT AREA OF RAINFALL FROM THE I-55 CORRIDOR WESTWARD TO THE
COLD FRONT THAT IS MOVING THROUGH THE ALEXANDRIA AREA AT THIS
TIME. WILL MAINTAIN ALL WATCHES AND ANTICIPATE ISSUANCES OF FLOOD
WARNINGS DURING THE EVENING HOURS AS THE HEAVY RAINS RETURN. COLD
FRONT EXPECTED TO MOVE INTO BATON ROUGE AREA AROUND 00Z THEN
CONTINUE INTO THE NEW ORLEANS AREA AROUND 03Z. THERE REMAINS SOME
UNCERTAINTY ON ENDING THE RAINFALL AS THE MODELS SHOW THE UPPER
SUPPORT COMING TO A HALT NEAR THE ARKLATEX WHICH WOULD DIMINISH
THE FORWARD MOMENTUM OF THE SURFACE FRONT. WE ARE BASING THE
FORECAST ON THE FRONT MAKING IT THROUGH THE FORECAST AREA BUT THE
POST FRONTAL ASPECTS MAY BE DICEY FOR TUESDAY AND WEDNESDAY.
LONG TERM...
EXPECTING JUST A GRADUAL WARMING TREND THROUGH SEASONABLE
TEMPERATURES ONCE THE DEFORMATION WRAP-AROUND CLOUDINESS ABATES IN
THE WAKE OF THE SHORT-TERM FRONT. DID NOT SPEND TOO MUCH TIME OR
EFFORT ON THE EXTENDEDS GIVEN THE MORE DIRE OPERATIONS IN THE
SHORT-TERM BUT BLENDING WELL WITH NEIGHBORS.
AVIATION...
MOST CEILINGS AND VISIBILITIES IN THE MVFR RANGE OUTSIDE OF
PRECIPITATION. NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE
CEILINGS AND VISIBILITIES DOWN TO THE LIFR CATEGORY ON OCCASION
THROUGH SUNRISE. SQUALL LINE LIKELY TO IMPACT BTR AROUND 00Z...MCB
AROUND 02Z...MSY 03-04Z AND GPT 06-08Z. 35/RSW
MARINE...
WILL CONTINUE SMALL CRAFT ADVISORY THROUGH TONIGHT. WHILE CURRENT
WINDS SLIGHTLY BELOW CRITERIA...SEAS STILL AROUND 6 FEET...AND
STRONGER WINDS TO THE WEST. HAVE NOTED GUSTS INTO GALE RANGE JUST
OFF TEXAS COAST. WITH FRONT GRADUALLY EXPECTED TO SLOW DOWN...EXPECT
WINDS OVER OUR WATERS TO BE STRONG...BUT REMAIN BELOW LEVELS FOR
GALE WARNING. EXPECT SOME LOWERING OF WINDS AND SEAS DURING THE DAY
TUESDAY. 35/RSW
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 55 58 47 64 / 100 50 10 10
BTR 56 59 48 66 / 100 50 10 10
MSY 60 63 52 67 / 100 50 10 10
GPT 62 64 50 65 / 100 50 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ034>040-046>050-
056>070.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR LAZ066.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR GMZ530-550-555-
570-575.
MS...FLOOD WATCH THROUGH TUESDAY MORNING FOR MSZ068>071-077-080>082.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR GMZ550-555-570-
575.
&&
24Hazardous weather outlook, Oct 22, 11:15 AM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1115 AM CDT MON OCT 22 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-230500- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1115 AM CDT MON OCT 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR THE ENTIRE OUTLOOK AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. FLOODING RAINS WILL BE THE PRIMARY CONCERN TODAY. WEAK SHORT-LIVED TORNADOES MAY DEVELOP AS THE AIRMASS CONTINUES TO DESTABILIZE IN ADVANCE OF AN APPROACHING COLD FRONT. THE SEVERE WEATHER AND HEAVY RAINFALL THREAT WILL END WITH THE FRONTAL PASSAGE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME RIVER AND STREAM FLOODING MAY RESULT IN THE UPCOMING DAYS DUE TO EXCESSIVE RUNOFF. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE COASTAL WATERS AND TIDAL LAKES DUE TO STRONG NORTH WINDS AND BUILDING SEAS AFTER THE FRONT MOVES THROUGH...PERSISTING INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT AGENCIES ARE ENCOURAGED TO NOTIFY THE NATIONAL WEATHER SERVICE WITH ANY REPORTS OF FLOODING OR SEVERE WEATHER. A FEW SEVERE THUNDERSTORM OR TORNADO WARNINGS MAY BE ISSUED THIS AFTERNOON AND EVENING IF ROTATING STORMS ARE INDICATED WITHIN THE LARGE RAIN AREA. 24
In the hours before
Local storm report, Oct 22, 1:08 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
108 PM CDT MON OCT 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLOOD NEW ORLEANS 29.97N 90.08W
10/22/2007 ORLEANS LA LAW ENFORCEMENT
STREETS IMPASSIBLE RAMPART STREET BETWEEN EARHART AND
LOYOLA AVENUES. NELSON AND CARROLTON AVENUE.
FONTAINEBLEAU TO CARROLTON AVENUE. DEACON AND GENERAL
OGDEN. DEACON AND AIRLINE HIGHWAY. CALHOUN AND CLAIBORNE
AVENUE. SHIRLEY AND GENERAL DEGAULLE. CITY PARK AVENUE AT
1-10 UNDERPASS. 8700 BLOCK OF AIRLINE HIGHWAY. REPORTED
BY NOPD.
1255 PM FLOOD NEW ORLEANS 29.97N 90.08W
10/22/2007 ORLEANS LA ASOS
2.44 INCHES AT NEW ORLEANS LAKEFRONT AIRPORT SINCE 7 AM.
1255 PM FLOOD NEW ORLEANS ARMSTRONG A 29.98N 90.25W
10/22/2007 JEFFERSON LA ASOS
3.00 MEASURED AT NEW ORLEANS INTERNATIONAL AIRPORT SINCE
7 AM.
1255 PM FLOOD BELLE CHASSE 29.85N 90.00W
10/22/2007 PLAQUEMINES LA ASOS
4.53 INCHES MEASURED AT JOINT BASE BELLE CHASSE SINCE 7
AM.
1256 PM FLOOD NEW ORLEANS 29.97N 90.08W
10/22/2007 ORLEANS LA MESONET
5.25 INCHES OF RAIN MEASURED BETWEEN 7 AM AND 1 PM AT
AUDUBON PARK GAGE.
1256 PM FLOOD SLIDELL 30.28N 89.78W
10/22/2007 ST. TAMMANY LA ASOS
3.93 INCHES BETWEEN 7 AM AND 1 PM AT SLIDELL AIRPORT.
&&
RICKSSpecial weather statement, Oct 22, 2:42 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 242 PM CDT MON OCT 22 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-222145- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE... PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART... LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 242 PM CDT MON OCT 22 2007 ...A FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND EXTREME SOUTHERN MISSISSIPPI TONIGHT... ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... ...COLD FRONT IS STEADILY APPROACHING... AT 230 PM CDT...A LARGE AREA OF MODERATE TO HEAVY RAINFALL BLANKETED MUCH OF SOUTHEAST LOUISIANA EAST OF THE ATCHAFALAYA RIVER AND SPREADING INTO MISSISSIPPI. AN AXIS OF VERY HEAVY RAINFALL EXTENDED FROM NEW IBERIA SOUTHWARD INTO THE CENTRAL GULF OF MEXICO...AND MOVING TOWARD SOUTHEAST LOUISIANA. THIS WILL BRING ANOTHER ROUND OF POTENTIALLY FLOODING RAINS INTO AREAS THAT EXPERIENCED FLOODING EARLIER TODAY. IN LOCATIONS THAT HAD NOT RECEIVED MUCH RAINFALL THIS MORNING...HEAVY RAINS CAN BE EXPECTED UNTIL THE COLD FRONT MOVES THROUGH THE AREA. SOME THUNDERSTORMS WERE DEVELOPING AND AT TIMES WERE EXHIBITING ROTATING CONDITIONS...PARTICULARLY IN EAST-CENTRAL LOUISIANA NEAR THE MISSISSIPPI STATE LINE. THERE IS STILL A CHANCE FOR A FEW STORMS TO BECOME SEVERE PRIOR TO COLD FRONTAL PASSAGE. THE COLD FRONT WAS SITUATED BETWEEN DERIDDER AND ALEXANDRIA AND HAD MOVED THROUGH SHREVEPORT AND LAKE CHARLES ALREADY. IT CONTINUES TO MOVE TO THE EAST AT AROUND 30 MPH. BRISK NORTHWEST WINDS WITH GUSTS TO 40 MPH WERE OCCURRING WITH THE FRONTAL PASSAGE IN WEST LOUISIANA. THE FRONTAL PASSAGE WILL BRING AN END TO THE FLOODING RAINS AND SEVERE THUNDERSTORM THREAT. MEANWHILE...EVERYONE IS URGED TO REMAIN ALERT TO THE WEATHER SITUATION THROUGHOUT THE AFTERNOON AND EVENING. ADDITIONAL FLOODING IS POSSIBLE AND ALL PREPARATIONS TO MINIMIZE FLOOD DAMAGE IS ENCOURAGED. HEAVY RAINS MAY IMPACT THE EVENING COMMUTE...SO PLAN ACCORDINGLY TO SEEK ALTERNATIVE ROUTES AND ALLOW FOR ADDITIONAL TIME TO REACH YOUR DESTINATION. ANY UNNECESSARY TRAVEL SHOULD BE POSTPONED UNTIL CONDITIONS IMPROVE. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 2:01 PM CDT | River Flood Warning | LIX | Harrison | 3 days |
| Oct 22, 2:01 PM CDT | River Flood Warning | LIX | Harrison | 53 hr |
| Oct 22, 2:01 PM CDT | River Flood Warning | LIX | Harrison | 44 hr |
| Oct 22, 2:13 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 47 min |
| Oct 22, 4:55 PM CDT | Tornado Warning | LIX | Hancock | 35 min |
| Oct 22, 2:01 AM CDT | Special Marine Warning | LIX | 89 min | |
| Oct 22, 4:42 AM CDT | Special Marine Warning | LIX | 93 min | |
| Oct 22, 11:30 AM CDT | Flash Flood Warning | LIX | Lafourche | 2 hr |
| Oct 22, 12:10 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Saint Charles | 2 hr |
| Oct 22, 12:41 PM CDT | Special Marine Warning | LIX | 34 min | |
| Oct 22, 1:54 PM CDT | Special Marine Warning | LIX | 96 min | |
| Oct 22, 3:31 PM CDT | Special Marine Warning | LIX | 89 min | |
| Oct 22, 4:40 PM CDT | Flash Flood Warning | LIX | Saint Charles | 2 hr |
| Oct 22, 4:47 PM CDT | Special Marine Warning | LIX | 43 min | |
| Oct 22, 5:03 PM CDT | Special Marine Warning | LIX | 57 min | |
| Oct 22, 5:04 PM CDT | Special Marine Warning | LIX | 26 min | |
| Oct 22, 5:57 PM CDT | Special Marine Warning | LIX | 48 min | |
| Oct 22, 6:05 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Oct 22, 6:52 PM CDT | Flash Flood Warning | LIX | Saint Charles | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2007Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.